Kentucky, 2002Flooding and Hail in Kentucky, November 10, 2002
November 10, 2002 · NWS ILN · 14 events in 11 counties and zones
7 thunderstorm wind, 5 hail, 2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 10
- Property damage
- $399,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 10, 4:25 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 10, 4:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EST SUN NOV 10 2002
RUNNING A BIT LATE WITH THE DISCUSSION DUE TO ISSUANCE OF TORNADO
WATCH FOR THE FORECAST AREA. SO HAVE ALREADY ISSUED THE AFTERNOON
FORECAST WITH THE NEW HEADLINE. OBVIOUS SHORT TERM CONCERN IS LINE
OF SEVERE THUNDERSTORMS MOVING INTO THE WESTERN EDGE OF THE FORECAST
AREA. THIS SHOULD SWEEP ACROSS MOST OF THE FORECAST AREA BY MIDNIGHT
AHEAD OF A COLD FRONT. SOME POST FRONTAL SHOWERS ARE OCCURRING SO
PRECIPITATION MAY LINGER AFTER MIDNIGHT IN THE EASTERN ZONES.
DRY SLOT WILL WORK IN BEHIND THIS SYSTEM RATHER QUICKLY AND SO BY
DAYBREAK SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. HOWEVER LOW
LEVEL MOISTURE WILL BE WRAPPING BACK IN FROM THE NORTH WITH COLD AIR
ADVECTION. APPEARS LOW CLOUDS WILL HANG IN THROUGH MOST OF TUESDAY
BEFORE CLEARING AS RIDGE FINALLY BUILDS INTO THE AREA. DID NOT VARY
TOO MUCH FROM MAV TEMPERATURES.
.ILN...NONE.
Hazardous weather outlook, Nov 10, 10:20 AM EST, 8 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101715-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS ALONG AND
AHEAD OF THE FRONT.
DUE TO FAVORABLE WIND FIELDS...THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN
KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL
OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER.
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HICKMAN
Event by event
7 thunderstorm wind, 5 hail, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Carroll
- When
- November 10, 6:30 PM EST to 6:33 PM EST
- Where
- Carroll County, Prestonville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -85.183
Several trees were downed and a church steeple was blown over.
Hail, Owen
- When
- November 10, 6:33 PM EST to 6:36 PM EST
- Where
- Owen County, New Liberty
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.617, -84.900
Thunderstorm Wind, Gallatin
- When
- November 10, 6:50 PM EST to 6:55 PM EST
- Where
- Gallatin County, 5 mi SW of Warsaw
- Measured
- 65 kt (75 mph)
- Injuries
- 10 direct, 0 indirect
- Property damage
- $375,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.733, -84.950
Several mobile homes were demolished along State Route 184 between Interstate 71 and the Ohio River. Damage was caused by a microburst.
Hail, Grant
- When
- November 10, 6:52 PM EST to 6:55 PM EST
- Where
- Grant County, Crittenden
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -84.600
Thunderstorm Wind, Boone
- When
- November 10, 7:00 PM EST to 7:08 PM EST
- Where
- Boone County, Verona
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -84.650
Numerous trees were blown down across the southern part of the county.
Thunderstorm Wind, Campbell
- When
- November 10, 7:00 PM EST
- Where
- Campbell County, Grants Lick
- Measured
- 57 kt (66 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -84.383
Thunderstorm Wind, Gallatin
- When
- November 10, 7:08 PM EST to 7:12 PM EST
- Where
- Gallatin County, Glencoe
- Measured
- 50 kt (58 mph)
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.717, -84.817
Several large trees were downed. Powerlines were also knocked down and the roof was taken off of a house.
Flood, Kenton
- When
- November 10, 7:10 PM EST to 8:15 PM EST
- Where
- Kenton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -84.533 (the zone’s center; the record gives no point)
An intense line of thunderstorms tracked across northern Kentucky during the early evening, producing two to three inches of rain across the southern portions of the Cincinnati metro area. The heavy rain caused minor flooding of roadways and low-lying areas.
Thunderstorm Wind, Kenton
- When
- November 10, 7:15 PM EST to 7:19 PM EST
- Where
- Kenton County, 7 mi S of Independence
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.833, -84.533
Trees were downed across southern parts of the county.
Hail, Bracken
- When
- November 10, 7:45 PM EST to 8:05 PM EST
- Where
- Bracken County, Countywide
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 38.700, -84.067
Flood, Campbell
- When
- November 10, 8:00 PM EST to 8:25 PM EST
- Where
- Campbell forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.947, -84.380 (the zone’s center; the record gives no point)
An intense line of thunderstorms tracked across northern Kentucky during the early evening, producing two to three inches of rain across the southern portions of the Cincinnati metro area. The heavy rain caused minor flooding of roadways and low-lying areas.
Hail, Robertson
- When
- November 10, 8:10 PM EST to 8:14 PM EST
- Where
- Robertson County, Mt Olivet
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.533, -84.033
Hail, Mason
- When
- November 10, 8:20 PM EST to 8:24 PM EST
- Where
- Mason County, Maysville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -83.750
Thunderstorm Wind, Lewis
- When
- November 10, 9:00 PM EST to 9:04 PM EST
- Where
- Lewis County, Vanceburg
- Measured
- 50 kt (58 mph)
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.600, -83.250
Two trees were downed near the intersection of State Route 10 and Boman Springs Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322977, 5322985, 5322986, 5322981, 5322978, 5322979, 5322987, 5323033, 5322980, 5322982, 5322989, 5322984, 5322983, 5322988.